It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board

Feel weird on higher dose of armour but it's not hyper


Post New Thread   Closed Thread
LinkBack Thread Tools Search this Thread
Old 01-02-2010, 10:17 AM   #1
tigger67
Senior Veteran
(female)
 
Join Date: May 2005
Posts: 838
tigger67 HB User
Feel weird on higher dose of armour but it's not hyper

I've been on 120mg of compounded dessicated thyroid for two days now and my legs feel heavy, like I'm walking thru water when I move. I'm also starting to feel nauseous, pressure behind my eyes and I still have that feeling of pressure on my forehead and my lower eyelids still feel heavy. My heart rate hasn't gone above 80 and I don't feel nervous, so I doubt I'm going hyper. My neck also still feels swollen and I've had a headache for two days.

When I was on Synthroid and started taking Cytomel, I eventually went hyper, but all the above symptoms also went away. I wonder if this is all because my FT4 has now gone out of range on the low end. It never went this low on Synthroid. I know FT3 is the most important one, but if your FT4 never goes up, could that still make you feel bad? I'm starting to wonder if I just need to go back to Synthroid and just increase the dose and forget the natural meds.

Last edited by tigger67; 01-02-2010 at 10:19 AM.

 
Sponsors Lightbulb
   
Old 01-02-2010, 03:49 PM   #2
javelina
Senior Veteran
(female)
 
Join Date: May 2008
Location: AZ
Posts: 2,251
javelina HB Userjavelina HB Userjavelina HB User
Re: Feel weird on higher dose of armour but it's not hyper

There are many who do just fine on T3-only meds and don't add any T4. The T4 is a storage hormone and if you are getting a steady supply of T3 you don't really need it, it's just better for most of us to have those T4 reserves as well and the desiccated thyroid also provides other trace hormones that are good for our health.
The main reasons we don't do well on hormone replacement are low ferritin, low B12, adrenal fatigue, and reverse T3 issues. These all need to be adequately screened for and addressed before we can get normalized on thyroid hormones. I'm finding that the reverse T3 (or T3 resistance) is far more prevelant than previously thought (it sure was an issue for me) and it is a major reason we have difficulties. Another thing is to make sure your compounded meds aren't made with cellulose as this can cause problems with absorbsion. Compounded meds are not as sure a thing for some and Erfa or Naturethroid/Westhroid are made with better quality controls (BTW, RLC Labs is claiming that Naturethroid will be shipped out later this week and Medco will have supplies by the end of January...)
Another option is give the meds some time. But if you haven't done an RT3 and FT3 lab then get one done. This may be your problem. If you didn't do well on the T4 in the past then it's highly doubtful things are going to change in that regard, its more a matter of figuring out what the underlying issues are and addressing them.
Hope this helps!

 
Old 01-02-2010, 05:49 PM   #3
tigger67
Senior Veteran
(female)
 
Join Date: May 2005
Posts: 838
tigger67 HB User
Re: Feel weird on higher dose of armour but it's not hyper

I think I did fine on the T4 meds, it's just that my dose was never high enough and I couldn't find a doc who was willing to increase it. So I felt bad only because I was left on a low dose for over a year.

I have new labs in another week so I'll call the doc back and see if he can check ferritin and Rt3. I'm taking B12 supplements, so if I do labs on that now, it'll probably show up as high. That happened one time before. I don't know how long B12 stays in your system. I don't know if he does saliva tests and they don't open their office until 8:30am, so I couldn't fast for a cortisol blood test.

So will Naturethroid not have cellulose. My compounded thyroid does, but my doc said if that was causing the problem, the FT3 would also be very low. It's still low, but not out of range like the FT4 is. I guess I'm just wondering how, even with increases in the meds, my FT4 is still out of range but my FT3 is creeping up slowly.

 
Old 01-08-2010, 07:33 AM   #4
reba1985
Junior Member
(female)
 
Join Date: Dec 2009
Location: usa
Posts: 33
reba1985 HB User
Re: Feel weird on higher dose of armour but it's not hyper

Just curious if you tried to split your armour dose? I went from synthroid
to westhroid and that was the key to me feeling better. I was on 88 mcg
of synthroid and after about 5 or 6 weeks I have worked my way up
to 1 1/2 grains of westhroid and I feel the best I have since my TT.
I can only take 1/2 grain at a time right now so I am suspecting that
I may have some adrenal issues (waiting for my doc appt next month).
It made a huge difference though when I split my dose up.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
New here and feel terrible on thyroid meds Jenne Thyroid Disorders 8 05-17-2010 01:20 PM
hypo, and i feel so bad! onecent42 Thyroid Disorders 11 04-23-2010 10:29 AM
Feeling weird on lower Armour dose. Katpat Thyroid Disorders 6 10-18-2009 06:41 PM
Can Meds make you feel worse? Spirits50 Thyroid Disorders 4 04-13-2009 03:24 PM
How did u feel during six weeks of med adjusting?? sue1234 Thyroid Disorders 6 03-14-2008 11:43 AM
I feel awful birchtree Thyroid Disorders 15 12-17-2006 12:26 PM
Feel Like I'm in a dark tunnel with no light.. LucyPearl Thyroid Disorders 3 10-31-2004 10:38 AM
TSH is normal....still don't feel right cossette2 Thyroid Disorders 14 01-21-2004 11:22 PM
Does anyone actually feel better with a higher TSH? pdb123 Thyroid Disorders 2 09-17-2003 06:38 PM




Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 04:41 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2017 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!